Colorado, 2011Winter Storm and Extreme Cold in Colorado, February 1 to 2, 2011
February 1 to 2, 2011 · NWS GJT · 17 events in 15 counties and zones
A Pacific low pressure system moved eastward across the area and produced significant snowfall in the mountains and some lower elevation areas of western Colorado. The Pacific low was quickly followed by Arctic air and gusty winds that spread southward across the northern and central portions of western Colorado.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Pacific low pressure system moved eastward across the area and produced significant snowfall in the mountains and some lower elevation areas of western Colorado. The Pacific low was quickly followed by Arctic air and gusty winds that spread southward across the northern and central portions of western Colorado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jan 31, 10:02 PM MST, 1 hour 58 minutes earlier.
Area forecast discussion, Jan 31, 10:02 PM MST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1002 PM MST MON JAN 31 2011
.UPDATE 940 PM MDT...
WE ARE STARING INTO THE COLD WHITE EYES OF THE ARCTIC BLAST.
AT 9 PM GLASGOW MONTANA WAS -27F UNDER THE COLD CENTER OF THE LOW...
CHEYENNE -7...DENVER/CRAIG/HAYDEN/MEEKER 0. THE FRONT WAS WORKING
INTO THE I-70 CORRIDOR WITH GUSTY NE WINDS HERE IN GJT BUT STILL
LIGHT WINDS IN RIFLE AND EAGLE. CANYONLANDS AIRPORT WINDS STILL
NW AND GUSTY INDICATING PRE ARCTIC FRONTAL.
CRAIG AND VERNAL ARE ONLY REPORTING LIGHT AND VARIABLE WINDS AT 9
PM. THE LATEST NAM SHOWS INCREASING WINDS FOR VERNAL TONIGHT IN THE
STRONG COLD ADVECTION...WHILE CRAIG IS PROGGED TO STAY DECOUPLED.
WIND CHILL WARNINGS ARE IN EFFECT STARTING AT MIDNIGHT ACROSS MUCH
OF THE NORTHERN ZONES.
OTHERWISE NO SURPRISES WITH THE ONGOING STORM. SKYWAY ON TOP OF THE
GRAND MESA REPORTED 8 INCHES NEW AND MEEKER HAD A FEW INCHES OF SNOW.
SILVERTON AVALANCHE FORECASTERS REPORT A GORGE STORM ONGOING THIS
EVENING. SO TRAVEL THROUGH THE SAN JUANS WILL BE DIFFICULT. LATEST
GUIDANCE IS PRODUCING LIGHT SNOWFALL EXCEPT ALONG THE UTAH TAVAPUTS
AND IN THE NW SAN JUAN MTNS INCLUDING THE GORGE TO TELLURIDE AND OVER
CERRO SUMMIT. THOSE AREAS PROGGED TO GET 3-5 INCHES TONIGHT WITH A
FEW MORE INCHES TUESDAY NIGHT IN THE NW SAN JUANS. THE GORGE OFTEN
CAN PRODUCE MUCH MORE SNOW THAN PROGGED IN THESE NORTH FLOW COLD
ADVECTION EVENTS AND NEEDS TO BE MONITORED FOR POTENTIAL WARNING
CRITERIA.
OTHERWISE VERY COLD CONDITIONS IN STORE THROUGH WEDNESDAY NIGHT.
LOW TEMPERATURES WILL LIKELY NEED TO BE LOWERED FOR TUESDAY NIGHT.
LIGHT SNOW ACROSS THE SOUTH WILL KEEP TUESDAY NIGHT SOMEWHAT MORE
MILD IN THE SW CO VALLEYS. THE COLDEST NIGHT THERE WILL BE
WEDNESDAY NIGHT WITH NEW MET GUIDANCE LOW TEMPERATURE FOR DURANGO
-13F.
&&
.PREVIOUS DISCUSSION ISSUED 256 PM MST MON JAN 31 2011...
...WINTER STORM WILL BRING SNOW AND MUCH COLDER TEMPERATURES TO THE
REGION BEGINNING TONIGHT...
.SHORT TERM...TONIGHT THROUGH WEDNESDAY...
THE FIRST PHASE OF THE LATEST PACIFIC STORM WAS UNDERWAY TODAY AS THE
AXIS OF A SPLIT TROUGH EXTENDED NORTHEAST TO SOUTHWEST ALONG A
STEAMBOAT SPRINGS TO CORTEZ LINE EARLY THIS AFTERNOON. LIFT
ASSOCIATED WITH AN AREA OF STRETCHING DEFORMATION COMBINED WITH JET
LEVEL DIVERGENCE PROVIDED LIFT FOR SNOWFALL DURING THE EARLY PART OF
THE DAY. MEANWHILE...COLDER AIR ALOFT HAS RESULTED IN STEEP LAPSE
RATES WHICH HAS RESULTED IN CONVECTIVE SNOWFALL FOCUSED OVER THE
CENTRAL AND SOUTHERN COLORADO MOUNTAINS ACCORDING TO KGJX RADAR.
MEANWHILE...TEMPERATURES WERE LARGELY COOLER DUE TO CLOUDS AND
SNOWFALL...ESPECIALLY OVER NORTHWEST COLORADO AND CENTRAL COLORADO.
HOWEVER...VERNAL WAS SEVERAL DEGREES WARMER THAN YESTERDAY AS STEEP
LAPSE RATES COMBINED WITH THE TROUGH PASSAGE HAVE BEGUN TO MIX OUT
THE STRONG INVERSION. ARCTIC AIR CONTINUED TO APPROACH FROM THE NORTH
AND WAS JUST BEGINNING TO PASS SOUTH OF THE CO/WY BORDER AT 20Z.
THE TROUGH MENTIONED ABOVE WILL CONTINUE TO IMPACT THE DIVIDE
MOUNTAINS AND ADJACENT VALLEYS THIS EVENING BEFORE SHIFTING EAST OF
THE REGION BEFORE MIDNIGHT. AT THIS POINT...THE STORM TRANSITIONS
INTO ITS SECOND PHASE AS A VIGOROUS SHORT WAVE DROPS SOUTHWARD
THROUGH THE NORTHERN ROCKIES DRIVING THE ARCTIC FRONT TO NEAR THE I-
70 CORRIDOR BY MIDNIGHT...THEN INTO THE SOUTHERN HALF OF THE CWFA
OVERNIGHT AND FINALLY SOUTH OF THE CWFA BY MIDDAY TUESDAY. UPWARD
FORCING LULLS LATE THIS EVENING THROUGH AROUND 03Z UNTIL THE
POSITIVELY TILTED SHORT WAVE APPROACHES LATE. LAPSE RATES NOT QUITE
AS STEEP WITH THE INFLUX OF VERY COLD ARCTIC AIR...THOUGHT STILL
PLENTY OF UPWARD FORCING INDICATED WITH BROAD BULLSEYE OF NEGATIVE
DIVERGENCE OF Q OVERHEAD THROUGH TUESDAY AFTERNOON. COLD AIR
INCAPABLE OF HOLDING SIGNIFICANT MOISTURE AND 7H SPECIFIC HUMIDITY
DROPS A FULL 1 G/KG TO NEAR 1.5 G/KG DURING THIS PERIOD. AS A
RESULT...DO NOT EXPECT WARNING CRITERIA SNOW AND FEEL CURRENT
HILITES FOR SNOW SUFFICIENT. HOWEVER...7H TEMPS DROP TO NEAR -30 DEG
C DURING THE DAY ON TUESDAY WHILE WINDS PICK UP FROM THE NORTH.
LATEST GUIDANCE SUGGESTED THAT AREA IMPACTED WILL BE A BIT FARTHER
EAST AND WEST AND TEMPERATURES WILL BEGIN TO PLUMMET LATE TONIGHT.
THEREFORE...ADDED THE CENTRAL YAMPA RIVER BASIN TO THE WARNING AND
ADDED A WIND CHILL ADVISORY TO THE EASTERN UINTA BASIN AND BEGAN ALL
WC PRODUCTS AT MIDNIGHT.
SHORT WAVE TROUGH AXIS SLIDES SOUTHWARD ACROSS THE REGION TUESDAY
NIGHT INTO WEDNESDAY BRINGING A DECREASE IN SNOWFALL FROM NORTH TO
SOUTH DURING THE PERIOD. HOWEVER...COLD TEMPERATURES WILL BE THE
BIG STORY WITH LARGE NEGATIVE VALUES EXPECTED ACROSS THE NORTH
TUESDAY NIGHT WITH SINGLE DIGITS AND TEENS MOST EVERYWHERE ELSE.
ADDITIONAL WIND CHILL HILITES MAY BE REQUIRED...THOUGH WINDS LIKELY
TO FALL SHORT OF CRITERIA DURING THIS PERIOD. TEMPERATURE READINGS
WILL STRUGGLE TO RECOVER ON WEDNESDAY WITH READINGS 15 TO 20 DEGREES
BELOW NORMAL...DESPITE THE RETURN OF SUNSHINE NORTH.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
THE PERIOD BEGINS UNDER A NORTHEAST FLOW WEDNESDAY NIGHT. JUST A FEW
SNOW SHOWERS WILL LINGER OVER THE SOUTH IN BETTER PROXIMITY TO THE
EXITING LOW DROPPING SOUTHWARD THROUGH NEW MEXICO. THE FLOW WILL BACK
AROUND TO THE NORTH BY THURSDAY MORNING...THEN TO THE NORTHWEST BY
FRIDAY. A SERIES OF WEAK EMBEDDED DISTURBANCES WILL BRUSH THE AREA
THROUGH THE REMAINDER OF THE WORK WEEK...HOWEVER MODELS SHOW POOR
AGREEMENT IN THEIR TIMING AND TRACK. GENERALLY THE ECMWF SHOWS A MORE
EASTERLY SOLUTION FOR LESS ACTIVITY OVER OUR FORECAST AREA. THEN THE
GFS SHOWS A STRONGER SHORTWAVE TROUGH PASSING DURING THE WEEKEND...
HOWEVER TIMING/STRENGTH HAS VARIED FROM RUN-TO-RUN. THIS FEATURE IS
HARDLY DISCERNIBLE IN THE EC. BY EARLY NEXT WEEK BOTH THE EC AND GFS
INDICATE THAT THE FORECAST AREA WILL BECOME MORE ACTIVE AS THE LONG
WAVE TROUGH OVER THE CENTRAL CONUS SPREADS WESTWARD. FOR THIS BROAD-
BRUSHED FORECAST I HAVE INCREASED POPS FOR A MENTION OVER THE
MOUNTAINS...MAINLY NORTH...WITH A BETTER CHANCE ON THE WEEKEND.
COLD TEMPERATURES WILL REMAIN ENTRENCHED THROUGH THE WORK WEEK...
GRADUALLY MODIFYING...AS THE ARCTIC AIR MASS KEEPS ITS GRIP ON THE
CENTRAL CONUS. IF THE GFS VERIFIES...EXPECT THAT SATURDAY WILL SEE
SIGNIFICANT WARMING AHEAD OF THE SHORTWAVE TROUGH. OTHERWISE
TEMPERATURES WILL GENERALLY REMAIN BELOW NORMAL THROUGH THE PERIOD.
&&
.AVIATION...
A PACIFIC TROUGH CONTINUES TO TRACK ACROSS THE REGION LATE THIS
AFTERNOON...SUSTAINING SNOW SHOWERS ACROSS EASTERN UTAH AND WESTERN
COLORADO. TONIGHT...A STRONG ARCTIC COLD FRONT WILL DROP SOUTH INTO
THE REGION TONIGHT AND TUESDAY. EXPECT WIDESPREAD IFR CEILINGS AND
VSBYS ACROSS THE REGION TONIGHT THROUGH TUESDAY. ALL REGIONAL
AIRPORTS WILL SEE AT LEAST PERIODS OF MVFR CONDITIONS BUT KASE...
KEGE...KRIL AND KHDN WILL BE MOST HEAVILY IMPACTED.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WINTER WEATHER ADVISORY UNTIL 6 PM MST TUESDAY FOR ZONES
001>003-009-010-012-013-017>019.
WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO 6 PM MST TUESDAY
FOR ZONES 001-002.
UT...WINTER WEATHER ADVISORY UNTIL 6 PM MST TUESDAY FOR ZONE 025.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MST TUESDAY
FOR ZONE 024.
WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO 6 PM MST TUESDAY
FOR ZONE 023.
&&
UPDATE.......JOE
SHORT TERM...NL
LONG TERM....EH
AVIATION.....TGJTHazardous weather outlook, Jan 31, 4:54 AM MST, 19 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
454 AM MST MON JAN 31 2011
COZ001>014-017>023-UTZ022>025-027>029-011155-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
454 AM MST MON JAN 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
...WIND CHILL WARNINGS TUESDAY FOR PORTIONS OF NORTHEAST UTAH AND
NORTHWEST COLORADO...
...WINTER WEATHER ADVISORIES CONTINUE FOR THE COLORADO NORTHWEST
PLATEAU AND MOST MOUNTAINS TODAY THOUGH TUESDAY...
.DAY ONE...TODAY AND TONIGHT
A PACIFIC LOW PRESSURE SYSTEM WILL BRING WIDESPREAD LIGHT TO MODERATE
SNOWFALL ACROSS THE EASTERN UTAH AND WESTERN COLORADO TODAY AND
TONIGHT. SNOW ACCUMULATIONS WILL FAVOR NORTH FACING SLOPES WITH
MOUNTAIN ACCUMULATIONS RANGING FROM 4 TO 10 INCHES. VALLEY
ACCUMULATIONS WILL BE LIGHT EXCEPT FROM RANGELY TO MEEKER...INCLUDING
THE PICEANCE BASIN...WHERE 2 TO 5 INCHES ARE LIKELY.
TONIGHT...AN ARCTIC COLD FRONT WILL PUSH INTO NORTHEAST UTAH AND
NORTHWEST COLORADO BRINGING BITTERLY COLD WIND CHILLS ALONG WITH
AREAS OF BLOWING SNOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY
DANGEROUS WIND CHILLS ARE LIKELY TUESDAY IN THE EASTERN UINTA
MOUNTAINS AND THE COLORADO NORTHWEST PLATEAU. AFTERNOON HIGH
TEMPERATURES IN THE NORTHERN VALLEYS WILL STRUGGLE TO REACH THE
SINGLE DIGITS. VERY COLD CONDITIONS WILL CONTINUE TUESDAY NIGHT AND
WEDNESDAY.
THE NEXT PACIFIC STORM SYSTEM WILL BRING SNOWFALL ON SATURDAY...
FAVORING THE NORTHERN MOUNTAINS WITH THE BIGGEST ACCUMULATIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
TGJT
Event by event
9 extreme cold/wind chill, 7 winter weather, 1 winter storm. Local standard time, as filed.
Winter Weather, Grand and Battlement Mesas
- When
- February 1, 12:00 AM MST to 6:00 AM MST
- Where
- Grand and Battlement Mesas forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.159, -108.078 (the zone’s center; the record gives no point)
Snowfall accumulations of 6 to 12 inches were measured across the area for the duration of this event which began in January. Locally higher amounts included 16 inches at Powderhorn Ski Area. Wind gusts up to 30 mph produced localized blowing and drifting snow.
Winter Weather, Flattop Mountains
- When
- February 1, 12:00 AM MST to 3:00 AM MST
- Where
- Flattop Mountains forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.062, -107.603 (the zone’s center; the record gives no point)
Snowfall accumulations of 4 to 12 inches were measured across the area for the duration of this event which began in January. Wind gusts of 20 to 30 mph produced localized blowing and drifting snow.
Winter Weather, Southwestern San Juan Mountains
- When
- February 1, 12:00 AM MST to February 2, 3:00 AM MST
- Where
- Southwestern San Juan Mountains forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.594, -107.912 (the zone’s center; the record gives no point)
Snowfall accumulations of 4 to 12 inches were measured across the area for the duration of this event which began in January and persisted into February 2nd. Locally higher amounts included 14 inches at Red Mountain Pass. Wind gusts of 20 to 40 mph produced areas of blowing and drifting snow.
Winter Weather, Elkhead and Park Mountains
- When
- February 1, 12:00 AM MST to 5:00 AM MST
- Where
- Elkhead and Park Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.552, -107.599 (the zone’s center; the record gives no point)
Snowfall accumulations of 5 to 10 inches were measured across the area for the duration of this event which began in January. Locally higher amounts included 12 inches at Steamboat Springs Ski Area. Wind gusts of 20 to 35 mph produced areas of blowing and drifting snow.
Winter Weather, San Juan River Basin
- When
- February 1, 12:00 AM MST to 3:00 PM MST
- Where
- San Juan River Basin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.194, -107.048 (the zone’s center; the record gives no point)
Snowfall accumulations of 2 to 6 inches were measured across the area for the duration of this event which began in January.
Winter Storm, Northwestern San Juan Mountains
- When
- February 1, 12:00 AM MST to 5:00 PM MST
- Where
- Northwestern San Juan Mountains forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.210, -107.755 (the zone’s center; the record gives no point)
Snowfall accumulations of 10 to 14 inches were measured across the area for the duration of this event which began in January. Locally higher amounts included 20 inches at Ouray. Wind gusts of 20 to 40 mph produced areas of blowing and drifting snow.
Winter Weather, West Elk and Sawatch Mountains
- When
- February 1, 12:00 AM MST to 3:00 AM MST
- Where
- West Elk and Sawatch Mountains forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.643, -107.721 (the zone’s center; the record gives no point)
Snowfall accumulations of 4 to 8 inches were measured across the area for the duration of this event which began in January. Wind gusts of 15 to 25 mph produced localized blowing and drifting snow.
Winter Weather, Gore and Elk Mountains/Central Mountain Valleys
- When
- February 1, 12:00 AM MST to 6:00 PM MST
- Where
- Gore and Elk Mountains/Central Mountain Valleys forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.481, -107.172 (the zone’s center; the record gives no point)
Snowfall accumulations of 4 to 12 inches were measured across the area for the duration of this event which began in January. Wind gusts of 20 to 30 mph produced localized blowing and drifting snow.
Extreme Cold/Wind Chill, Central Yampa River Basin
- When
- February 1, 12:00 AM MST to February 2, 1:00 PM MST
- Where
- Central Yampa River Basin forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.361, -107.805 (the zone’s center; the record gives no point)
Wind chill temperatures ranged from 30 degrees below zero to 50 degrees below zero Fahrenheit, as winds gusted 25 to 40 mph.
Extreme Cold/Wind Chill, Elkhead and Park Mountains
- When
- February 1, 4:00 AM MST to February 2, 2:30 AM MST
- Where
- Elkhead and Park Mountains forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.552, -107.599 (the zone’s center; the record gives no point)
Wind chill temperatures ranged from 30 degrees below zero to 45 degrees below zero Fahrenheit, as winds gusted 25 to 35 mph. Locally colder wind chill temperatures included 65 degrees below zero Fahrenheit at the Storm Peak Lab.
Extreme Cold/Wind Chill, Roan and Tavaputs Plateaus
- When
- February 1, 6:00 AM MST to February 2, 12:00 PM MST
- Where
- Roan and Tavaputs Plateaus forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.532, -108.196 (the zone’s center; the record gives no point)
Wind chill temperatures ranged from 35 degrees below zero to 60 degrees below zero Fahrenheit, as winds gusted 25 to 50 mph.
Extreme Cold/Wind Chill, Upper Yampa River Basin
- When
- February 1, 11:00 AM MST to 8:30 PM MST
- Where
- Upper Yampa River Basin forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.485, -106.991 (the zone’s center; the record gives no point)
Wind chill temperatures ranged from 25 degrees below zero to 30 degrees below zero Fahrenheit, as winds gusted up to 25 mph.
Extreme Cold/Wind Chill, Lower Yampa River Basin
- When
- February 1, 4:00 PM MST to February 2, 10:00 AM MST
- Where
- Lower Yampa River Basin forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.066, -108.109 (the zone’s center; the record gives no point)
Wind chill temperatures ranged from 25 degrees below zero to 45 degrees below zero Fahrenheit, as winds gusted 30 to 40 mph.
Extreme Cold/Wind Chill, Grand and Battlement Mesas
- When
- February 1, 4:30 PM MST to February 2, 12:00 PM MST
- Where
- Grand and Battlement Mesas forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.159, -108.078 (the zone’s center; the record gives no point)
Wind chill temperatures ranged from 35 degrees below zero to 45 degrees below zero Fahrenheit, as winds gusted to 30 mph.
Extreme Cold/Wind Chill, Debeque to Silt Corridor
- When
- February 1, 5:00 PM MST to February 2, 8:00 AM MST
- Where
- Debeque to Silt Corridor forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.308, -108.185 (the zone’s center; the record gives no point)
Wind chill temperatures ranged from 25 degrees below zero to 35 degrees below zero Fahrenheit, as winds gusted 25 to 35 mph.
Extreme Cold/Wind Chill, Central Colorado River Basin
- When
- February 1, 5:00 PM MST to February 2, 8:00 AM MST
- Where
- Central Colorado River Basin forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.481, -107.172 (the zone’s center; the record gives no point)
Wind chill temperatures ranged from 15 degrees below zero to 30 degrees below zero Fahrenheit, as winds gusted up to 25 mph.
Extreme Cold/Wind Chill, Upper Gunnison River Valley
- When
- February 1, 6:00 PM MST to February 2, 7:00 AM MST
- Where
- Upper Gunnison River Valley forecast zone
- Reported by
- Mesonet
- Coordinates
- 38.535, -107.650 (the zone’s center; the record gives no point)
Wind chill temperatures ranged from 25 degrees below zero to 35 degrees below zero Fahrenheit, as winds gusted 20 to 25 mph.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Extreme Cold/Wind Chill
- Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Illinois, February 1 to 2, 201114 deaths · 2 injured · $525,000 · 18 events
- Ice Storm and Winter Storm in Texas, February 1 to 4, 20113 deaths · 37 injured · $4.4 million · 31 events
- Blizzard and Winter Storm in Missouri, February 1, 20114 deaths · 1 injured · $140,000 · 33 events
- Blizzard and Winter Storm in Oklahoma, February 1, 20113 deaths · 5 injured · $30 million · 24 events
- Blizzard and Ice Storm in Illinois, February 1 to 2, 20113 deaths · $11 million · 35 events
- Blizzard in Indiana, February 1 to 2, 20113 deaths · $100,000 · 5 events
- Blizzard in Wisconsin, February 1 to 2, 20113 deaths · 3 injured · $34,000 · 3 events
- Winter Storm and Extreme Cold in Texas, February 1 to 4, 20112 deaths · 6 injured · $1.4 million · 48 events
- Ice Storm and Winter Weather in Ohio, February 1 to 2, 20112 deaths · 4 injured · 30 events
- Winter Weather in Vermont, February 1, 20112 deaths · $10,000 · 2 events
- Blizzard and Winter Storm in Kansas, February 1, 20111 death · 4 injured · $54,000 · 26 events
- Winter Storm and Winter Weather in Oklahoma, February 1, 20111 death · 48 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324110, 324111, 324112, 324113, 324114, 324115, 324116, 324117, 324127, 324145, 324128, 324146, 324126, 324144, 324141, 324148, 324143.